Article Text

Download PDFPDF

Hyperkalaemic quadriparesis secondary to chronic diclofenac treatment
  1. P Patel,
  2. B Mandal,
  3. M W Greenway
  1. Department of Health Care of the Elderly, Glan Clwyd Hospital, Bodelwyddan, Rhyl, Denbighshire LL18 5UJ, UK
  1. Dr Patel

Abstract

A 76 year old woman presented with a quadriparesis associated with hyperkalaemia. She had a 10 month history of treatment with oral diclofenac sodium. On admission she had hyperkalaemic metabolic acidosis with a normal anion gap and mild renal impairment. Her weakness resolved after withdrawal of diclofenac and medical correction of her hyperkalaemia. Non-steroidal anti-inflammatory drugs are known to cause hyperkalaemic acidosis and should be used with caution, especially in the presence of renal impairment.

  • hyperkalaemic paralysis
  • drug induced hyperkalaemia
  • diclofenac sodium
View Full Text

Statistics from Altmetric.com

Footnotes

    Request Permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.